MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER GUIDEWIRE; WIRE, GUIDE, CATHETER

ABBOTT MEDICAL AMPLATZER GUIDEWIRE; WIRE, GUIDE, CATHETER
Catalog Number 9-GW-002
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, an amplatzer guidewire was used during a patent foramen ovale (pfo) procedure.During the procedure, the guidewire was attempted to be removed from the 6f catheter, but it would not slide out.The end of the wire had frayed, so the wire unable to be removed without removing all the wires and catheters.After the catheter was removed from the patient, the wire was unable to be removed from the catheter.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The patient status was reported as stable.
 
Additional Manufacturer Narrative
An event of stuck guide wire inside a 6f catheter was reported.The device was returned for investigation and confirmed to meet dimensional specification.The guidewire had offsets approximately 0.5 cm and 1 cm from the distal weld, and 0.3 cm and 2.2 cm from the proximal weld, with four open coils starting right at the proximal weld.Some coating damage was noted on the offsets 0.3 cm and 2.2 cm from the proximal weld.Microscopic examination of the guidewire¿s distal and proximal welds did not reveal any anomalies; both welds were intact.A finger-pull test was performed on the returned guidewire and passed.There was no fracture on the guidewire.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the available information, the cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description

Brand Name
AMPLATZER GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21022061
Report Number2135147-2024-06591
Device Sequence Number4120342
Product Code DQX
UDI-Device Identifier00811806010724
UDI-Public(01)00811806010724(17)271031(10)9943110
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K053187
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-GW-002
Device Lot Number9943110
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer03/18/2025
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale